Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 28 October 2011

Polynomial Interpolation in the Elliptic Curve Cryptosystem

Liew Khang Jie & Hailiza Kamarulhaili

Journal of Mathematics and Statistics, Volume 7, Issue 4, pp. 326–331 · doi.org/10.3844/jmssp.2011.326.331

7,828 accesses5,317 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: In this research, we incorporate the polynomial interpolation method in the discrete logarithm problem based cryptosystem which is the elliptic curve cryptosystem. Approach: In this study, the polynomial interpolation method to be focused is the Lagrange polynomial interpolation which is the simplest polynomial interpolation method. This method will be incorporated in the encryption algorithm of the elliptic curve ElGamal cryptosystem. Results: The scheme modifies the elliptic curve ElGamal cryptosystem by adding few steps in the encryption algorithm. Two polynomials are constructed based on the encrypted points using Lagrange polynomial interpolation and encrypted for the second time using the proposed encryption method. We believe it is safe from the theoretical side as it still relies on the discrete logarithm problem of the elliptic curve. Conclusion/Recommendations: The modified scheme is expected to be more secure than the existing scheme as it offers double encryption techniques. On top of the existing encryption algorithm, we managed to encrypt one more time using the polynomial interpolation method. We also have provided detail examples based on the described algorithm.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Jie, L. K. & Kamarulhaili, H. (2011). Polynomial Interpolation in the Elliptic Curve Cryptosystem. Journal of Mathematics and Statistics, 7(4), 326–331. https://doi.org/10.3844/jmssp.2011.326.331

Licence
© Science Publications
Issue
Volume 7, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Polynomial Interpolation in the Elliptic Curve CryptosystemJournal of Mathematics and Statistics · Volume 7, Issue 4 · pp. 326–331 · © Science PublicationsDownload